MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-11
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have thermal damage to the monopolar yaw pulley near the yaw pulley and conductor wire interface.Thermal damage was likely a result of the broken conductor wire at the weld.The material appeared to have burnt off from the charring that occurred near the conductor wire.The components adjacent to the yaw pulley showed thermal damage.When cutting the clevis ear for inspection, the weld of the yaw pulley had the yaw cable snapped.Further investigation after cutting the clevis ear noted the instrument had a broken conducted wire.The pch instrument failed the electrical continuity test.There were no signs of thermal damage.In addition, the pch instrument was found to have damage at the conductor wires insulation at the weld.There was no material missing and the conductor wire was exposed.The conductor wire insulation was damaged, and the wire was fully broken.The thermal damage to the yaw pulley and conductor wire cap were the affected adjacent components.Thermal damage was also found on the pch instrument conductor cap.A grip cable was also found derailed from its normal position at the distal idler pulley.The instrument passed the intuitive motion test.The test was performed before cutting the clevis ear to inspect the weld of the yaw pulley.A visual inspection of the back end, found no evidence of a cracked clamping pulley, input disk, or input shaft that would have caused the loose cable.The complaint was confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the permanent cautery hook (pch) instrument had a leakage.The procedure was completed with a backup pch instrument and with no further issue reported.There was no known impact or patient consequence reported.Isi followed up with the initial reporter and obtained the following additional information: the reporter confirmed that there was no electrical discharge.The instrument was inspected before use and there was no damage or anything out of the ordinary.The reporter confirmed that no arcing was observed.Additionally, the reporter confirmed that the instrument's tips did not collide with any other instruments or tools during the procedure.There was no patient injury.There was no report of post-surgical complication and the patient did not returned to the hospital.No images or videos are available.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19140620
Report Number2955842-2024-13258
Device Sequence Number15305306
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)N10171218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-11
Device Catalogue Number420183
Device Lot NumberN10171218 527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown